MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE PRELOADED SPHINCTEROTOME V (DISTAL WIREGUIDED)

AOMORI OLYMPUS CO., LTD. SINGLE USE PRELOADED SPHINCTEROTOME V (DISTAL WIREGUIDED)
Model Number KD-VC631Q-07201S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was sent to olympus for evaluation.During inspection and testing, it was observed the cutting wire from the distal end broke off from the distal end tube sheath.There were no signs of melted or charred marks on the distal tube sheath and broken cutting wire.In addition, two kinks were noted on the insertion tube sheath below the hook from the handle side.Inspection did not find any damage on the handle and slider.A review of the device history record found no deviations that could have caused or contributed to the reported event.The device shipped according to specifications.Based on the results of the legal manufacturer's investigation, it is likely the cutting wire broke due to an excessive force being applied to the cutting wire after it was bent near the distal tip.However, a definitive root cause of the reported issue could not be identified.The device's instruction manual provides the following warning, which may help to prevent the issue: "do not move the slider rapidly.This could damage the sphincterotome." "do not stretch the cutting wire too tightly.This could damage the sphincterotome." "do not rotate the handle with respect to the insertion portion.This could damage the sphincterotome." "do not use excessive force to bend the distal end of the sphincterotome.This could damage the cutting wire." "do not insert the instrument into the endoscope when the cutting wire is tightened.Doing so may extend the distal end of the insertion portion from the endoscope tip abruptly.This could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument." "when inserting the instrument into the endoscope, hold the slider firmly.Otherwise, the distal end of the insertion portion may bend and could extend from the distal end of the endoscope abruptly.This could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope or instrument." "do not force the instrument if resistance to insertion is encountered.Reduce the angulation or lower the forceps elevator of the endoscope until the instrument passes smoothly.The use of excessive force could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument." "do not advance or extend the instrument abruptly.This could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument." "when inserting the instrument into the endoscope, hold it close to the biopsy valve and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged." "insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument." olympus will continue to monitor field performance for this device.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.
 
Event or Problem Description
The customer reported the subject device broke while assembling and was unable to be used.The customer was preparing the device for use and heard a crack when connecting it.When they tried to use it, fluid went everywhere.A different device was used to complete the planned procedure.The subject device was sent to olympus for evaluation.During inspection and testing, it was observed the cutting wire from the distal end broke off from the distal end tube sheath and the tube was buckled.This report is being submitted for the malfunction found during evaluation (cutting wire broke).There was no effect on the patient due to the event.

Brand Name
SINGLE USE PRELOADED SPHINCTEROTOME V (DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15188243
Report Number9614641-2022-00124
Device Sequence Number12385408
Product Code KNS
UDI-Device Identifier04953170371417
UDI-Public04953170371417
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-VC631Q-07201S
Device Lot Number17V 07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Initial Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown